Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 19, 2002, 5:39 PM EDT for Fayette County, Scott County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2002, 5:39 PM EDT (21:39 UTC)
- Expired
- Apr 19, 2002, 6:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Fayette County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 122 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 192139
SVRSDF
KYC067-209-192215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT FRI APR 19 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY
THIS INCLUDES THE CITY OF LEXINGTON
SOUTHERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 615 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF GEORGETOWN...OR ABOUT 8 MILES
NORTHWEST OF LEXINGTON...MOVING NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE NEW ZION AND NEWTOWN
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE POSSIBLE
WITH THIS SEVERE THUNDERSTORM. TAKE SHELTER IMMEDIATELY
LAT...LON 3802 8466 3790 8444 3817 8439 3828 8446
3822 8465
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:05 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 19, 3:05 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT FRI APR 19 2002 INITIAL CONVECTION BEING DRIVEN ACRS SRN MO AND WRN KY ON WEAK BNDRY AND AHD OF SUBTLE S/W FEATURE OVR LWR MISSISSIPPI VLY. WOULD THINK A FAIRLY GOOD SHOT OF SHWRS/TSTMS OVR ALL OF OUR FORECAST AREA ERY TNGT. WE WILL GO BACK UP ALNG THE FNT LATER TNGT...AS LOW LVL JET VEERS INTO RGN...AND ANOTHER S/W RIDES INTO THE OHIO VLY ON SRN EDGE OF THE WLYS. AS A RESULT WILL KEEP LIKELY POPS GOING ALL NITE NORTH AND DROP POPS INTO CHC CATEGORY SOUTH. FNT TO SETTLE INTO CNTRL OR SRN KY ON SATURDAY...WITH NUMEROUS SHWRS AND TSTMS. THINK ENUF CONVECTION FOR FNT TO SETTLE/SAG SWD ON SAT... WITH PCPN DMNSHG IN THE NRN FORECAST AREA SAT AFTN. PLAN TO KEEP LIKELY POPS ALL DAY SOUTH. SHUD BE A LULL IN SHWRS SATURDAY NITE...WITH STRONGEST WAA TO OUR WEST AND NORTHWEST. BUT STILL NEED TO KEEP LOW TO MEDIUM CHC SHWRS GOING. SUNDAY CUD END UP BEING VERY INTERESTING AS WELL WITH LOW PRES RIDING UP FNT AND TRIPLE POINT DVLPG WRN KY. SCT TO NUMEROUS SHWRS OR TSTMS SUN/SUN NITE. PROBABLY LARGE HIGH TEMPERATURE GRADIENT (FM NORTH TO SOUTH) ON BOTH SATURDAY AND SUNDAY ACRS OUR FA. ETA EXPERIMENTIAL MOS DATA SEEMS BEST IN CAPTURING THESE TRENDS. .SDF...NONE. STUREY
In the hours before
Special weather statement, Apr 19, 1:28 PM EDT, 4 hours 11 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-192000- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 128 PM EDT FRI APR 19 2002 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA FOR THIS AFTERNOON AND EVENING. A COLD FRONT...LOCATED FROM NORTHEAST INDIANA THROUGH SOUTHWEST MISSOURI...WILL SAG SLOWLY SOUTH INTO CENTRAL INDIANA THIS AFTERNOON. THE ATMOSPHERE CONTINUES TO BE UNSTABLE...WITH AMPLE MOISTURE AVAILABLE. IN ADDITION...SOME WIND SHEAR HAS BEEN NOTED IN THE LOWER LEVELS OF THE ATMOSPHERE. THE COLD FRONT WILL ACT AS A MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN AND DANGEROUS LIGHTNING SHOULD ALSO BE EXPECTED. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA OUTLET...FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. JMB
Local storm report, Apr 19, 3:09 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
309 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM IRELAND IN .75 INCH HAIL
04/19/02 DUBOIS
MRCLocal storm report, Apr 19, 5:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
532 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM IRELAND IN .75 INCH HAIL
04/19/02 DUBOIS
0525 PM MCAFEE KY 1.50 INCH HAIL
04/19/02 MERCER REPORTED BY CENTRAL
DISPATCH.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer, Washington | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.